×

zbMATH — the first resource for mathematics

On the stability problem for a mixed type of quartic and quadratic functional equation. (English) Zbl 1106.39027
The problem “If we replace a given functional equation by a functional inequality, when can one assert that the solutions of the inequality must be close to the solutions of the given equation?” is the essence of Hyers-Ulam-Rassias stability theory; cf. Th. M. Rassias [Acta Appl. Math. 62, No. 1, 23–130 (2000; Zbl 0981.39014)].
For a mapping \(f: E_1 \to E_2\) between real vector spaces, let us define \(\biguplus_{x_2}f(x_1)\) to be \(f(x_1+x_2)+f(x_1-x_2)\) and \(\biguplus_{x_2, \dots, x_{n+1}}^nf(x_1)= \biguplus_{x_{n+1}} (\biguplus_{x_2, \dots, x_n}^{n-1}f(x_1))\) \((n \in \mathbb N)\).
In the paper under review, the author determines the general solution for the mixed type functional equation \[ \biguplus_{x_2, \dots, x_n}^{n-1}f(x_1)+2^{n-1}(n-2)\sum_{i=1}^nf(x_i)=2^{n-2}\sum_{1\leq i < j \leq n}\left(\biguplus_{x_j}f(x_j)\right), \] and proves its Hyers-Ulam-Rassias stability by using the Hyers type sequences; see Th. M. Rassias [J. Math. Anal. Appl. 158, No. 1, 106–113 (1991; Zbl 0746.46038)].

MSC:
39B82 Stability, separation, extension, and related topics for functional equations
39B52 Functional equations for functions with more general domains and/or ranges
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Aczél, J.; Dhombres, J., Functional equations in several variables, (1989), Cambridge Univ. Press · Zbl 0685.39006
[2] Amir, D., Characterizations of inner product spaces, (1986), Birkhäuser Basel · Zbl 0617.46030
[3] Bourgin, D.G., Classes of transformations and bordering transformations, Bull. amer. math. soc., 57, 223-237, (1951) · Zbl 0043.32902
[4] Chung, J.; Sahoo, P.K., On the general solution of a quartic functional equation, Bull. Korean math. soc., 40, 565-576, (2003) · Zbl 1048.39017
[5] Czerwik, S., On the stability of the quadratic mapping in normed spaces, Abh. math. sem. univ. Hamburg, 62, 59-64, (1992) · Zbl 0779.39003
[6] Fischer, P.; Mokanski, J.P., A class of symmetric biadditive functionals, Aequationes math., 23, 169-174, (1981) · Zbl 0515.15008
[7] Gruber, P.M., Stability of isometries, Trans. amer. math. soc., 245, 263-277, (1978) · Zbl 0393.41020
[8] Hyers, D.H., On the stability of the linear functional equation, Proc. natl. acad. sci., 27, 222-224, (1941) · Zbl 0061.26403
[9] Jordan, P.; Von Neumann, J., On inner products in linear metric spaces, Ann. of math., 36, 719-723, (1935) · JFM 61.0435.05
[10] K. Jun, H. Kim, Solution of Ulam stability problem for approximately biquadratic mappings and functional inequalities, J. Inequal. Appl. (edited by Th.M. Rassias), in press
[11] Kannappan, Pl., Quadratic functional equation and inner product spaces, Results math., 27, 368-372, (1995) · Zbl 0836.39006
[12] Lee, S.H.; Im, S.M.; Hwang, I.S., Quartic functional equations, J. math. anal. appl., 307, 2, 387-394, (2005) · Zbl 1072.39024
[13] Rassias, J.M., On approximation of approximately linear mappings by linear mappings, J. funct. anal., 46, 126-130, (1982) · Zbl 0482.47033
[14] Rassias, J.M., Solution of a problem of Ulam, J. approx. theory, 57, 268-273, (1989) · Zbl 0672.41027
[15] Rassias, J.M., Solution of the Ulam stability problem for quartic mappings, Glas. mat., 34, 243-252, (1999) · Zbl 0951.39008
[16] Rassias, Th.M., Inner product spaces and applications, (1997), Longman · Zbl 0882.00018
[17] Rassias, Th.M., On the stability of the quadratic functional equation and its applications, Studia univ. babeş-bolyai math., XLIII, 3, 89-124, (1998) · Zbl 1009.39025
[18] Rassias, Th.M., On the stability of functional equations in Banach spaces, J. math. anal. appl., 251, 264-284, (2000) · Zbl 0964.39026
[19] Rassias, Th.M., On the stability of functional equations originated by a problem of Ulam, Mathematica (67), 44, 1, 33-36, (2002)
[20] Röhmel, J., Eine charakterisierung quadratischer formen durch eine funktionalgleichung, Aequationes math., 15, 163-168, (1977) · Zbl 0361.10021
[21] Senechalle, D.A., A characterization of inner product spaces, Proc. amer. math. soc., 19, 1306-1312, (1968) · Zbl 0172.39802
[22] Ulam, S.M., A collection of the mathematical problems, (1960), Interscience New York · Zbl 0086.24101
[23] Zhou, D.-X., On a conjecture of Z. Ditzian, J. approx. theory, 69, 167-172, (1992) · Zbl 0755.41029
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.